Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 110, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 12, 2007, 7:47 PM MDT for Sioux County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2007, 7:47 PM MDT (01:47 UTC)
- Expired
- Aug 12, 2007, 8:30 PM MDT
- In force
- 43 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Sioux County, NE
The radar
The Rapid City radar (KUDX), 169 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 664 J/kg
- Mixed-layer CIN
- -352 J/kg
- Mixed-layer LCL
- 1551 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 130147 SVRCYS NEC165-130230- /O.NEW.KCYS.SV.W.0110.070813T0147Z-070813T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 747 PM MDT SUN AUG 12 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 830 PM MDT * AT 746 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR GLEN...OR ABOUT 33 MILES WEST OF CHADRON... AND MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN SIOUX COUNTY AT 800 PM MDT RURAL NORTHEASTERN SIOUX COUNTY AT 830 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4280 10371 4259 10372 4258 10348 4280 10350 $$
2 follow-up statements
000 WWUS55 KCYS 130204 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 803 PM MDT SUN AUG 12 2007 NEC165-130230- /O.CON.KCYS.SV.W.0110.000000T0000Z-070813T0230Z/ SIOUX NE- 803 PM MDT SUN AUG 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR EAST CENTRAL SIOUX COUNTY... AT 759 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTH OF GLEN...OR ABOUT 31 MILES WEST OF CHADRON...MOVING NORTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL MOVE THROUGH RURAL SIOUX COUNTY NORTH OF HIGHWAY 20. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4280 10371 4259 10372 4258 10348 4280 10350 $$
000 WWUS55 KCYS 130228 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 826 PM MDT SUN AUG 12 2007 NEC165-130236- /O.EXP.KCYS.SV.W.0110.000000T0000Z-070813T0230Z/ SIOUX NE- 826 PM MDT SUN AUG 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SIOUX COUNTY EXPIRES AT 830 PM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. NO REPORTS HAVE BEEN RECEIVED HERE AT THE WEATHER SERVICE OFFICE FROM THIS STORM. IT LIKELY PRODUCED VERY HEAVY RAINS WHICH WILL CAUSE LOCALIZED FLOODING OF SMALL STREAMS...ESPECIALLY IN FORT ROBINSON STATE PARK IN SIOUX COUNTY. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4280 10371 4259 10372 4258 10348 4280 10350 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:43 PM MDT, 5 hours 4 minutes earlier.
Area forecast discussion, Aug 12, 2:43 PM MDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 243 PM MDT SUN AUG 12 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY... ISOLATED THUNDERSTORMS HAVE BEGUN TO DEVELOP OVER CARBON AND ALBANY COUNTIES THIS AFTERNOON AND THIS ACTIVITY IS EXPECTED TO CONTINUE AS A WEAK SHORT-WAVE DISTURBANCE MOVES OVERHEAD IN THE WEST-SOUTHWEST FLOW ALOFT. THE SURFACE BOUNDARY IS ALONG A LINE FROM NEAR DOUGLAS TO PINE BLUFFS WITH DEW POINTS GENERALLY IN THE MID 30S TO 40S WEST OF THE BOUNDARY AND IN THE 6OS TO THE EAST OVER THE NEBRASKA PANHANDLE. CAPE VALUES HAVE INCREASED TO WELL ABOVE 2000 J/KG IN THE PANHANDLE AND GOSHEN COUNTY OF WYOMING...BUT THE CIN REMAINS GREATER THAN 100 J/KG IN THESE AREAS. WILL KEEP THE SLIGHT CHANCE FOR THUNDERSTORMS OVER THE PANHANDLE WITH THIS PACKAGE FOR THIS EVENING...THINKING THAT EXISTING SHOWERS OVER THE HIGHER TERRAIN WILL POSSIBLY ADVECT ONTO THE HIGH PLAINS AND HELP TO WEAKEN THE CAP. THE CAP MAY ALSO BE WEAKENED LOCALLY BY OUTFLOW FROM ONE OF THE STORMS TO THE WEST...WHICH COULD BE ENOUGH TO BREAK THE CAP LOCALLY. TONIGHT...THE SURFACE LOW MOVING EAST ACROSS MONTANA WILL REACH THE WESTERN DAKOTAS BY EARLY MONDAY. THE SURFACE TROUGH WITH THE SIGNIFICANT MOISTURE GRADIENT ALONG IT IS ACTUALLY THE SOUTHERN END OF THIS FEATURE...AND A WEAK COLD FRONT WILL BE PRESENT ACROSS NORTHERN WYOMING BY EARLY MONDAY MORNING. TEMPERATURES TONIGHT WILL BE A WARMER THAN NORMAL WITH THE THERMAL RIDGE OVERHEAD... AHEAD OF THE APPROACHING WEAK COLD FRONT. OVERNIGHT LOWS WILL MAINLY BE IN THE LOWER TO MID 60S...OR ABOUT 5 TO 10 DEGREES ABOVE AVERAGE FOR MID-AUGUST. MONDAY...DOWNSLOPE...SOUTHWEST FLOW WILL BE PRESENT AHEAD OF THE COLD FRONT DURING THE DAY. THIS WILL RESULT IN VERY HOT TEMPERATURES...WITH AFTERNOON HIGHS 10 TO 15 DEGREES ABOVE NORMAL. BOTH THE GFS AND WRF MOS FORECASTS ARE INDICATING RECORDS BEING BROKEN OVER MUCH OF THE AREA. BASED ON MODEL PERFORMANCE THE PAST FEW DAYS HAVE KEPT HIGHS SLIGHTLY BELOW THE GUIDANCE...BUT STILL APPROACHING AND POSSIBLY EXCEEDING RECORD HIGH VALUES IN SEVERAL AREAS. WILL ADD MENTION OF RECORD HIGHS POSSIBLE TO THE ZONE FORECAST WITH THIS PACKAGE. MONSOONAL MOISTURE WILL INCREASE OVER THE HIGHER TERRAIN AGAIN...AND LINGERING PORTION OF THETA-E RIDGE WILL BE PRESENT AHEAD OF THE COLD FRONT. THIS WILL RESULT IN AT LEAST A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA AGAIN. MONDAY NIGHT AND TUESDAY...FOLLOWING THE PASSAGE OF THE FRONTAL BOUNDARY RETURN FLOW OF MOISTURE WILL AGAIN SET UP WITH A SURFACE TROUGH UP AGAINST THE HIGHER TERRAIN OF SOUTHEAST WYOMING. CONTINUING SOUTHWEST OR WESTERLY FLOW ALOFT WILL CONTINUE TO BRING WEAK DISTURBANCES OVER THE AREA AND WILL KEEP CHANCES FOR SHOWERS AND THUNDERSTORMS ESPECIALLY FOR TUESDAY AFTERNOON AND INTO THE EVENING HOURS. SLIGHTLY COOLER TEMPERATURES WILL BE PRESENT TUESDAY ACROSS THE NEBRASKA PANHANDLE WITH VALUES CLOSER TO 10 DEGREES ABOVE NORMAL. ALONG AND JUST WEST OF THE FRONTAL BOUNDARY...AREAS OF WYOMING ALONG THE FRONT RANGE AND IN THE HIGHER TERRAIN WILL STILL BE NEAR RECORD VALUES. CARPENTER .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY AUGUST 19. TUESDAY NIGHT...SHORTWAVE TROUGH AND CONVERGENCE AXIS MOVE ACROSS THE FORECAST AREA AND HAVE FORECAST THUNDERSTORM COVERAGE AS NECESSARY. WEDNESDAY/THURSDAY...AFTERNOON/EVENING THUNDERSTORMS WILL BE FOCUSED MAINLY ALONG SURFACE TROUGH ACROSS OUR EASTERN ZONES. FRIDAY...THUNDERSTORMS MOST COMMON ALONG/NEAR THE LARAMIE RANGE IN UPSLOPE REGIME AND MECHANICAL LIFT. SATURDAY/SUNDAY...FEW IF ANY CHANGES TO PREVIOUS GRIDS. TYPICAL ISOLATED TO SCATTERED LATE DAY THUNDERSTORMS ANTICIPATED BASED ON PROGGED PATTERN AND TIME OF YEAR CONSIDERATIONS. RUBIN && .AVIATION... SCATTERED THUNDERSTORMS WILL BE OVER THE FORECAST AREA LATE THIS AFTERNOON THROUGH LATE THIS EVENING. WIND GUSTS TO AROUND 40 MPH WILL BE POSSIBLE IN AND NEAR THUNDERSTORMS. OTHERWISE...VFR CONDITIONS WILL GENERALLY PREVAIL THROUGH THE PERIOD. && .FIRE WEATHER... SCATTERED THUNDERSTORMS WILL BE PRESENT ACROSS THE DISTRICT THROUGH LATE THIS EVENING AS A SURFACE TROUGH MOVES EAST ACROSS THE AREA BENEATH WEAK UPPER LEVEL DISTURBANCES. A WIND SHIFT ASSOCIATED WITH A COLD FRONT WILL MOVE SOUTH ACROSS THE DISTRICT LATE IN THE DAY MONDAY...WITH VERY LOW HUMIDITIES AND NEAR RECORD HIGH TEMPERATURES EXPECTED AHEAD OF THE FRONTAL PASSAGE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION/FIRE WEATHER...CARPENTER LONG TERM....RUBIN
Hazardous weather outlook, Aug 12, 10:24 AM MDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1024 AM MDT SUN AUG 12 2007 WYZ059-061>066-131630- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- 1024 AM MDT SUN AUG 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN THIS AFTERNOON WITH SOME OF THESE MOVING OFF THE MOUNTAINS INTO AN ATMOSPHERE MORE LIKELY TO SUSTAIN CONVECTION. THE MAIN THREAT FROM THESE STORMS WILL BE GUSTY WINDS TO AROUND 40 MPH...DUE TO THE DRY LOW LEVELS OF THE ATMOSPHERE LIKELY EVAPORATING MUCH OF THE PRECIPITATION BEFORE IT CAN REACH THE GROUND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ONLY A FEW LATE DAY THUNDERSTORMS WILL OCCUR ON MONDAY...MAINLY NEAR THE MOUNTAINS. THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT...BUT SPOTTERS ARE ENCOURAGED TO REPORT STRONG WINDS NEAR THUNDERSTORMS AND ANY OTHER SIGNIFICANT WEATHER INFORMATION. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ060-067>070-131630- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1024 AM MDT SUN AUG 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ALONG A SURFACE TROUGH OVER EXTREME SOUTHEAST WYOMING EARLY THIS AFTERNOON. THE MAIN THREAT FROM THESE STORMS WILL BE SMALL HAIL AND BRIEF HEAVY RAINFALL. WIND GUSTS TO AROUND 40 MPH WILL ALSO BE POSSIBLE WITH THIS THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ONLY A FEW LATE DAY THUNDERSTORMS WILL OCCUR ON MONDAY...MAINLY NEAR THE MOUNTAINS. THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT...BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL OR PERIODS OF HEAVY RAINFALL ALONG WITH STRONG WINDS NEAR THUNDERSTORMS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE CARPENTER
In the hours before
Local storm report, Aug 12, 6:54 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
654 PM MDT SUN AUG 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 17 NNE HARRISON 42.92N 103.75W
08/12/2007 E0.88 INCH SIOUX NE PUBLIC
&&
REMANUELThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 6:23 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.